Get the Support You Need

Learn from thousands of users who have made their way through our courses. Need help getting started? Watch this short video.

today's top discussions:

logo

18 years!

Ashley -> Health Educator

2022-05-18 2:22 PM

Quit Smoking Community

logo

Morel Mushroom Season

Ashley -> Health Educator

2022-05-18 2:20 PM

Quit Smoking Community

logo

Hello!

Ashley -> Health Educator

2022-05-09 6:27 PM

Managing Drinking Community

logo

Quitting again! Anyone else?

grapeseed

2022-05-02 7:41 PM

Quit Smoking Community

This Month’s Leaders:

Most Supportive

Browse through 411515 posts in 46982 threads.

153,836 Members

Please welcome our newest members: Jane Austen, Norseman, abc_123, Katharina1985, JNC1977

New to the site


Hi shadowkins,
 
You are definitely not alone, we are always here to listen and support you. Please check in soon.
 
 

Samantha, Health Educator
12 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Thanks Davit and Ashley, I appreciated your advice and I am trying with all my might.
I hope I did not give the impression that I wanted medical advice because I know you can't do that
I guess I just needed to know how long this withdrawal normally takes. I quit the tramacet on March 5 of this
year.... some of the reading I have done on it says it can take up to 2 weeks for the worst to be over.
 
I guess the upcoming surgery was a God send in a way because I would still be on that med.
 
Thanks again it's just nice to know a person is not alone.
12 years ago 0 Davit 6252 logo logo logo logo logo logo logo logo logo logo 0
Shadowkins.

Like Ashley says we are not allowed to give medical advice. But we are allowed to give our experiences. First off Tramecet is an opiate similar to morphine and hence the withdrawal.  It took me two days only to get rid of the worst of the dependency. I had major panic attacks. I did use Ativan to relieve them and have had no problem since. I have had both knees replaced. If you have to be on the Ativan for more than four weeks have your doctor switch you to something else with a longer half life. I can tell you that because it is common knowledge and you can read it on any med site. You are not a drug addict now so of course you will be yourself again, But once having experience panic and now knowing what it is you will have a tendency to panic in situations you wouldn't have in the past. There is nothing more dangerous than a little knowledge. I'm afraid you now have to go the full route. Study the program, And luckily for you you are not dealing with years of conditioning. A couple of points that will help. Nothing during a panic attack that you are thinking is real, your mind has twisted it so tell yourself this and even write it down if you can. The fight or flight syndrome that is feeding adrenaline into your system can't stop till you tell it to. Ativan will shut it off but that is only temporary. You have to forcefully tell yourself that all is OK and there is nothing to be afraid of. And yes I know how hard this is. Remember I have been through this. A lot of us here have. Will you be normal again? That depends on how bad you want to be. It does take a bit of work. I would recommend that your husband do the program with you because no one who has not experienced a panic attack can remotely understand what you go through. This can definitely be just a bump in the road of life if you want it to be just that.

That said. Welcome to the site. If you have time read some posts. Read some blogs. And above all else do the program.

Davit. 
Shadowkins,
 
I am so sorry you are going through this.  You are being so strong.  I am also happy you found us.  We will be here to support you through this.  When it comes to questions about medication it is best to ask a doctor or pharmacist.  Unfortunately, we are unable to give medical advice.  Keep with the program and keep posting.  You will get through this.
 


Ashley, Health Educator
12 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Where to start? I was on tramacet  for nearly two years to control hip pain ( I need a new one). When I finally got my date for surgery and went off the meds as indicated by the surgeon, I began having extreme panic and anxiety attacks lasting all day and night. So much so  that I postponed my surgery ( I was also sick with a vicious cold ) until I could sort things out.
I have been in contact with mental health in my area but was unable to get help for about two weeks.
Now the doctor I saw told me it was withdrawals from the drug....he  gave me amytriptaline to take off the edge but things were still terrifiying so , he recommended Ativan for 4 days as well .
I guess my question is how long does withdrawal from tramacet take and will I ever be myself again. I have a wonderful husband and son who stand by me, thank goodness, but sometimes it just isn't enough.
I have started the sessions on the site too.
Im sorry to sound like such a downer but I just needed some advice.


Reading this thread: